Alert archive / Missouri / Red Flag Warnings in 2009
Red Flag Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this red flag warning at Apr 8, 2009, 2:42 PM CDT for 16 counties in Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2009, 2:42 PM CDT (19:42 UTC)
- Expired
- Apr 8, 2009, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
Counties Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Madison County, MO, Mississippi County, MO, New Madrid County, MO, Oregon County, MO, Perry County, MO, Ripley County, MO, Saint Francois County, MO, Sainte Genevieve County, MO, Scott County, MO, Shannon County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 134 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 7.7 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 576 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KPAH 081942 RFWPAH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 242 PM CDT WED APR 8 2009 MOZ074>076-085>087-098-100-106>112-114-082300- /O.NEW.KPAH.FW.W.0002.090408T1942Z-090408T2300Z/ ST. FRANCOIS-STE. GENEVIEVE-PERRY MO-MADISON-BOLLINGER- CAPE GIRARDEAU-SHANNON-WAYNE MO-OREGON-CARTER-RIPLEY-BUTLER- STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 242 PM CDT WED APR 8 2009 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. BEHIND THE PASSAGE OF A SURFACE TROUGH...WINDS HAVE INCREASED TO 15 TO 20 MPH THIS AFTERNOON...WITH HIGHER GUSTS. MEANWHILE... AFTERNOON RELATIVE HUMIDITIES HAVE FALLEN INTO THE 15 TO 20 PERCENT RANGE OVER MUCH OF SOUTHEAST MISSOURI...INCLUDING THE MARK TWAIN NATIONAL FOREST. RED FLAG CONDITIONS ARE NOT EXPECTED TO LAST MUCH LONGER...AND SHOULD NO LONGER BE OF CONCERN BY 6 PM. PLEASE NOTIFY PERSONNEL IN THE FIELD OF THIS RED FLAG WARNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ RJP
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this red flag warning went out at Apr 8, 1:31 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Apr 8, 1:31 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 131 PM CDT WED APR 8 2009 .DISCUSSION... THE MODELS AGREE THAT SURFACE HIGH PRESSURE WILL SLIDE QUICKLY EAST TONIGHT AS A STORM SYSTEM TAKES SHAPE IN THE PLAINS. THE RETURN FLOW SLYS THAT DEVELOP WILL INCREASE MOISTURE IN EARNEST THROUGHOUT THE COLUMN...WITH SCATTERED OVERRUNING SHOWERS DEVELOPING AS A WARM FRONT IS LIFTED NORTH. THIS MAY PRECLUDE FROST FROM BEING TOO WIDESPREAD IN DEVELOPMENT TONIGHT WITH TEMPS ANTICIPATED TO TOUCH INTO THE MID 30S NORTH...IF CLOUDS INCREASE ENOUGH FROM THE WEST...IT MAY LEAVE THE NE VULNERABLE...SOMETHING WELL LOOK AT MORE CLOSELY. EITHER WAY INSTABILITY WILL BE ELEVATED AND BECOME SUFFICIENT TO SUPPORT MENTION OF THUNDER ALL BUT THE FAR SE/PENNYRILE REGION THRU 00Z FRI...AFTER WHICH THE CHANCE EXPANDS ACROSS THE ENTIRE REGION AS WE WARM SECTOR. WE REMAIN IN SWODY2 SLGT RISK WITH NEAR/CATEGORICAL POPS LATE THU NIGHT-FRI ON SYSTEM PASSAGE. POPS END FRI WEST-EAST ON THE BACK SIDE OF THE LOW AS IT DEPARTS THE FA. THIS STARTS A GENERALLY DRY/PLEASANT EASTER WEEKEND. THE NEXT SYSTEM EVOLUTION LOOKS LIKE IT TOO TAKES PLACE IN THE SRN PLAINS AND MOVES IN LATE SUN-SUN NIGHT...WITH AT LEAST AT THIS POINT PERHAPS THE BEST CHC TSTORMS TO THE SOUTH AS WELL. STILL WARRANT MENTION HERE THOUGH PROBABLY B/C BOTH THE EUROPEAN AND THE GFS LIFT THIS WOUND UP SYSTEM ACROSS THE FA. THATLL SPELL A WET SUN NIGHT-MON WITH A COOL/DAMP BACK SIDE OF THE LIFTING LOW SCENARIO FOR MON-MON NIGHT-TUE...BUT AT LEAST NOT AS COOL AS THIS PAST MON-TUE BACK SIDE OF LOW IS THE GOOD NEWS. AFTER THAT THE MID WEEK LOOKS DRY WITH MAYBE ANOTHER CHANCE STARTING TO FLIRT WITH MENTION IN THE FORECAST BY LATE DAY 7 OR MORE LIKELY DAY 8. IE THE TYPICAL SPRING REGIME IS IN TACT. MOS TEMPS ARE CLOSE/LIKEWISE CLOSE TO INHERITED NOS SO ONLY SUBTLE CHANGES EXPECTED. MEDIUM-LONGER RANGE NOS ARE CLOSE TO INHERITED AND LIKEWISE ONLY TWEEKED OFF HPC/NEW MOS FOR SOME COLLABORATIVE FINE-TUNING. && .AVIATION... THE PASSAGE OF A TROUGH IS SHIFTING WINDS TO THE NORTHWEST THIS AFTERNOON. SUSTAINED WINDS OF 10 TO 15 MPH ARE PREVALENT...WITH GUSTS OF 20 TO 25 MPH POSSIBLE...AT LEAST TIL CLOSER TO SUNSET. A FEW CUMULUS CLOUDS REMAIN POSSIBLE NEAR THE KEVV AND KOWB TERMINALS THIS AFTERNOON/EARLY EVENING...OTHERWISE VFR CONDITIONS ARE EXPECTED. WINDS WILL BECOME LIGHT AND VARIABLE TONIGHT UNDER CLEAR SKIES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 8, 2:06 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 206 PM CDT WED APR 8 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 206 PM CDT WED APR 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT PATCHY FROST MIGHT DEVELOP ACROSS THE NORTHERN REACHES OF THE QUAD STATE LATE TONIGHT...MAINLY ACROSS THE EVANSVILLE TRI-STATE AREA. MINOR FLOODING WILL CONTINUE NEAR THE CONFLUENCE OF THE OHIO AND MISSISSIPI RIVERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE FORECAST THURSDAY THROUGH FRIDAY...INCLUDING A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MAINLY THURSDAY NIGHT INTO EARLY FRIDAY OVER MUCH OF THE QUAD STATE REGION. DAMAGING WIND GUSTS AND HAIL WILL BE THE PRIMARY THUNDERSTORM HAZARDS...ALTHOUGH ISOLATED TORNADOES CANNOT BE RULED OUT. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. ANOTHER SYSTEM TAKES SHAPE AND BRINGS WITH IT A THUNDERSTORM AND HEAVY RAIN THREAT SUNDAY NIGHT AND MONDAY. BETWEEN THE TWO WEATHER SYSTEMS...ANYWHERE FROM A COUPLE INCHES TO PERHAPS 3 TO 4 INCHES OF RAINFALL ACCUMULATED TOTALS MAY LEAD TO SOME LOCAL FLOODING ISSUES. MINOR FLOODING CONTINUES TO BE FORECAST NEAR THE CONFLUENCE OF THE OHIO AND MISSISSIPPI RIVERS AS WELL AS ALONG PORTIONS OF THE WHITE AND WABASH RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN ALERT STATUS IN CASE THEIR ACTIVATION IS REQUESTED THURSDAY NIGHT.
Nearby
Red Flag Warnings in Missouri, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.